Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Jacksonville, FL

March 7, 20188 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 7, 2018, 2:54 AM EST for 8 counties in Florida. It took effect at Mar 7, 2018, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2018, 2:54 AM EST (07:54 UTC)
In effect from
Mar 7, 2018, 12:00 PM EST
Expired
Mar 7, 2018, 7:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 63 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS82 KJAX 070754
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
254 AM EST Wed Mar 7 2018


FLZ020>025-030>033-035>038-040-124-125-072200-
/O.UPG.KJAX.FW.A.0001.180307T1600Z-180307T2300Z/
/O.NEW.KJAX.FW.W.0001.180307T1700Z-180307T2200Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-
254 AM EST Wed Mar 7 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES 
FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 
032, 033, 035, 036, 037, 038, 040, 124, AND 125...

The National Weather Service in Jacksonville has issued a Red
Flag Warning, which is in effect from noon today to 5 PM EST this
afternoon. 


* AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 
  025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 
  125. 

* WIND...West northwest winds 10 to 15 mph with frequent gusts to
  20 to 25 mph.

* HUMIDITY...23 to 28 percent from the late morning through 
  late afternoon hours. 

* ENERGY RELEASE COMPONENT (ERC)...26 to 32 units.

* IMPACTS...any fires that develop could spread rapidly. Outdoor
  burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
will occur in the warning area. A combination of strong winds, 
low relative humidity, and warm temperatures can contribute to 
extreme fire behavior.

&&

$$
3 follow-up statements
912 
WWUS82 KJAX 071833
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
133 PM EST Wed Mar 7 2018


FLZ020>025-030>033-035>038-040-124-125-072200-
/O.NEW.KJAX.FW.A.0002.180308T1700Z-180308T2300Z/
/O.CON.KJAX.FW.W.0001.000000T0000Z-180307T2200Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-
133 PM EST Wed Mar 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES
FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 
032, 033, 035, 036, 037, 038, 040, 124, AND 125...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LOW
HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER 
ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 
037, 038, 040, 124, AND 125...


* AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 
  025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 
  125. 

* WIND...West northwest winds 10 to 15 mph with frequent gusts 
  to 20 to 25 mph. 

* HUMIDITY...23 to 28 percent from the late morning through 
  late afternoon hours.

* ENERGY RELEASE COMPONENT (ERC)...26 to 32 units.

* IMPACTS...any fires that develop could spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
will occur in the warning area. A combination of strong winds,
low relative humidity, and warm temperatures can contribute to
extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
450 
WWUS82 KJAX 071841
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
141 PM EST Wed Mar 7 2018


FLZ020>025-030>033-035>038-040-124-125-080000-
/O.EXT.KJAX.FW.W.0001.000000T0000Z-180308T0000Z/
/O.CON.KJAX.FW.A.0002.180308T1700Z-180308T2300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-
141 PM EST Wed Mar 7 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE 
WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 
035, 036, 037, 038, 040, 124, AND 125...

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR LOW
HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER 
ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 
037, 038, 040, 124, AND 125...

* AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 
  025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 
  125. 

* WIND...West northwest winds 10 to 15 mph with frequent gusts 
  to 20 to 25 mph.

* HUMIDITY...23 to 28 percent from the late morning through 
  late afternoon hours.

* ENERGY RELEASE COMPONENT (ERC)...26 to 32 units.

* IMPACTS...any fires that develop could spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
will occur in the warning area. A combination of strong winds,
low relative humidity, and warm temperatures can contribute to
extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
656 
WWUS82 KJAX 080002
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
702 PM EST Wed Mar 7 2018

FLZ020>025-030>033-035>038-040-124-125-080900-
/O.EXP.KJAX.FW.W.0001.000000T0000Z-180308T0000Z/
/O.CON.KJAX.FW.A.0002.180308T1700Z-180308T2300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-
702 PM EST Wed Mar 7 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR LOW
HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER 
ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 
037, 038, 040, 124, AND 125... 

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR LOW 
HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER 
ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 
037, 038, 040, 124, AND 125...

* AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 
  025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 
  125. 

* WIND...Northwest winds increasing to 10 to 15 mph shortly after
  sunrise on Thursday. West northwest winds increasing to near 15
  mph during the afternoon hours.

* HUMIDITY...23 to 28 percent during the afternoon hours on
  Thursday.

* ENERGY RELEASE COMPONENT (ERC)...28 to 35 units on Thursday.

* IMPACTS...any fires that develop could spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Nelson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 9:08 PM EST, 5 hours 46 minutes earlier.

Area forecast discussion, Mar 6, 9:08 PM EST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
908 PM EST Tue Mar 6 2018

...COOLER AND BREEZY WEDNESDAY WITH DANGEROUS FIRE WEATHER
CONDITIONS DEVELOPING BY LATE WEDNESDAY MORNING...

.UPDATE...
Prefrontal showers and thunderstorms have largely dissipated as
they pass over the region with the Gulf precipitation remaining
maritime based and making little progress inland. A narrow band of
showers is situated along the immediate frontal system which
extends over southeast Georgia just northwest of Hazlehurst. The
front will sweep across the region overnight with a few brief
showers but mainly accompanied by a wind shift to the west and
northwest. The lack of precipitation tonight is bad news for
tomorrow as relative humidity values drop and winds increase by
late morning. This should lead to a significant wild fire threat
Wednesday afternoon and we currently have a Fire Weather Watch in
effect for that possibility.

&&

.AVIATION...
Mostly mid and high level cloudiness ahead of the front with
ceilings between 8 and 12 KFT. A brief band of low cloudiness
between 3 and 5 kft will accompany the cold front as it sweeps
east overnight and possibility a brief shower. Right now will keep
the showers in the vicinity of the major fields. Winds will shift
to the west and northwest behind the front and become gusty
Wednesday afternoon.

&&

.MARINE...
Winds will shift to the west and then northwest as the front
sweeps offshore in the predawn hours on Wednesday. With a
deepening low off the mid Atlantic the gradient will support Small
Craft Advisory conditions over the coastal waters tomorrow through
Friday. Later in the week a strong high pressure system will build
across the region with winds and seas slowly subsiding.

Rip Currents: A moderate risk of rip currents will continue
overnight. Surf will be in the 3 to 5 foot range into Wednesday
morning due to the remaining swell from the large ocean storm last
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  46  63  37  59 /  60   0   0   0
SSI  52  65  42  58 /  50   0   0   0
JAX  52  67  40  63 /  50   0   0   0
SGJ  55  68  42  62 /  70   0   0   0
GNV  51  69  39  63 /  80   0   0   0
OCF  52  70  40  64 /  90  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Wednesday morning through Wednesday
     afternoon for Alachua-Baker-Bradford-Clay-Coastal Duval-
     Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
     Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.

GA...None.
AM...Small Craft Advisory until 4 PM EST Thursday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 4 AM EST Thursday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM.

&&

Sandrik/Nelson/McGinnis

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:10 AM ESTRip Current StatementJAXDuval, Flagler, Nassau16 hr
Mar 7, 1:33 PM ESTFire Weather WatchJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more13 hr

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.